On the probabilities of identity states in permutable populations. Cannings, C. Am J Hum Genet, 62(3):698-702., 1998.
On the probabilities of identity states in permutable populations [pdf]Paper  On the probabilities of identity states in permutable populations [link]Website  abstract   bibtex   
Genin and Clerget-Darpoux recently discussed the derivation of the probabilities of identity states for populations in which there was some degree of kinship, primarily to allow the extension of the classical affected-sib-pair method to such populations. It is argued here that their derivation makes certain assumptions that are valid only for some very restricted population models and that are not needed for an appropriate treatment. Here the probabilities of the identity states of two individuals with a given genealogical relationship are specified in terms of the kinship parameters of the underlying population, from which the founders of the individuals' genealogy have been randomly selected. It is argued that an appropriate representation for a permutable population, one in which gene identity does not depend on the pattern of genes across individuals, requires three parameters. This representation is related to that of Genin and Clerget-Darpoux and to that of Weir.
@article{
 title = {On the probabilities of identity states in permutable populations},
 type = {article},
 year = {1998},
 identifiers = {[object Object]},
 keywords = {*Genetics, Population,*Probability,Human,Models, Genetic},
 pages = {698-702.},
 volume = {62},
 websites = {http://www.journals.uchicago.edu/cgi-bin/resolve?AJHG970023ABS},
 id = {dd76faee-e920-3bb0-bf42-310741e78aa1},
 created = {2017-06-19T13:45:31.375Z},
 file_attached = {true},
 profile_id = {de68dde1-2ff3-3a4e-a214-ef424d0c7646},
 group_id = {b2078731-0913-33b9-8902-a53629a24e83},
 last_modified = {2017-06-19T13:45:31.557Z},
 tags = {02/02/13},
 read = {false},
 starred = {false},
 authored = {false},
 confirmed = {true},
 hidden = {false},
 source_type = {Journal Article},
 notes = {<m:note>eng<m:linebreak/>Journal Article</m:note>},
 abstract = {Genin and Clerget-Darpoux recently discussed the derivation of the probabilities of identity states for populations in which there was some degree of kinship, primarily to allow the extension of the classical affected-sib-pair method to such populations. It is argued here that their derivation makes certain assumptions that are valid only for some very restricted population models and that are not needed for an appropriate treatment. Here the probabilities of the identity states of two individuals with a given genealogical relationship are specified in terms of the kinship parameters of the underlying population, from which the founders of the individuals' genealogy have been randomly selected. It is argued that an appropriate representation for a permutable population, one in which gene identity does not depend on the pattern of genes across individuals, requires three parameters. This representation is related to that of Genin and Clerget-Darpoux and to that of Weir.},
 bibtype = {article},
 author = {Cannings, C},
 journal = {Am J Hum Genet},
 number = {3}
}
Downloads: 0